Alert archive / Maryland / Flash Flood Warnings in 2012
Flash Flood Warning 50, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Aug 9, 2012, 8:42 PM EDT for Howard County, Montgomery County, Maryland. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2012, 8:42 PM EDT (00:42 UTC)
- Expired
- Aug 9, 2012, 9:55 PM EDT
- In force
- 73 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties Howard County, MD, Montgomery County, MD
The radar
The Sterling radar (KLWX), 41 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.7 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 349 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1386 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
638 WGUS51 KLWX 100042 FFWLWX MDC027-031-100345- /O.NEW.KLWX.FF.W.0050.120810T0042Z-120810T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 842 PM EDT THU AUG 9 2012 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL MONTGOMERY COUNTY IN CENTRAL MARYLAND... WEST CENTRAL HOWARD COUNTY IN CENTRAL MARYLAND... * UNTIL 1145 PM EDT * AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. RADAR ESTIMATES THAT UP TO 3 INCHES OF RAIN HAVE ALREADY FALLEN ACROSS PORTIONS OF THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES CAN BE EXPECTED. * SOME LOCATIONS THAT ARE AFFECTED BY THE HEAVY RAIN INCLUDE MONTGOMERY VILLAGE. FLASH FLOOD PRONE AREAS IMPACTED INCLUDE... MCKENDREE ROAD AT ROVER MILL ROAD... HIPSLEY MILL ROAD AT ANNAPOLIS ROCK ROAD... ROXBURY ROAD AT DORSEY MILL ROAD... ZION ROAD AT HAWLINGS RIVER... ELTON FARM ROAD AND HOWARD CHAPEL ROAD... WOODFIELD ROAD AT CHURCHILL DOWNS ROAD... THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...GREAT SENECA CREEK...GOSHEN BRANCH...CATTAIL CREEK...MAGRUDER BRANCH...CABIN BRANCH...HAIGHTS BRANCH...HAWLINGS RIVER...ROCK CREEK...NORTH CREEK AND REDDY BRANCH. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLASH FLOODING IS OBSERVED. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. FLOODWATER USUALLY IS DEEPER THAN IT APPEARS. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. MAKE THE SMART CHOICE WHEN FLOODED ROADS ARE ENCOUNTERED...TURN AROUND...DONT DROWN. LAT...LON 3920 7725 3932 7708 3925 7698 3914 7714 $$ KONARIK
1 follow-up statement
193 WGUS71 KLWX 100155 FFSLWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 955 PM EDT THU AUG 9 2012 MDC027-031-100205- /O.CAN.KLWX.FF.W.0050.000000T0000Z-120810T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MONTGOMERY MD-HOWARD MD- 955 PM EDT THU AUG 9 2012 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WEST CENTRAL HOWARD AND NORTH CENTRAL MONTGOMERY COUNTIES... RAIN HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 3920 7725 3932 7708 3925 7698 3914 7714 $$ KONARIK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 7:04 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 9, 7:04 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
704 PM EDT THU AUG 9 2012
.SYNOPSIS...
AN UPPER-LEVEL DISTURBANCE WILL PASS THROUGH THE REGION TONIGHT
INTO FRIDAY BEFORE A COLD FRONT SLOWLY MOVES THROUGH FRIDAY NIGHT
THROUGH SATURDAY. HIGH PRESSURE WILL MOVE EAST ACROSS THE CENTRAL
MID ATLANTIC SUNDAY THROUGH MONDAY...BEFORE THE NEXT COLD FRONT
CROSSES THE REGION ON TUESDAY.
&&
.NEAR TERM /THROUGH FRIDAY/...
HIGH CAPE ALONG WITH LIFT PROVIDED FROM OUTFLOW BOUNDARIES WILL
CONTINUE TO TRIGGER SHOWERS AND T-STORMS ACROSS NORTH-CENTRAL
MARYLAND INTO THE WASHINGTON METROPOLITAN AREA THIS EVENING.
T-STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
LARGE HAIL ALONG WITH LOCALLY HEAVY RAINFALL. THE SEVERE THREAT
WILL DIMINISH LATER TONIGHT...BUT ISOLATED/SCATTERED SHOWERS AND
T-STORMS ARE STILL POSSIBLE AS AN UPPER-LEVEL DISTURBANCE MOVES
THROUGH. PATCHY FOG AND LOW CLOUDS WILL ALSO DEVELOP OVERNIGHT AND
IT WILL REMAIN MUGGY.
FRIDAY WILL BE THE MOST ACTIVE DAY OF THE WEEK AS A COLD FRONT AND
UPPER TROUGH APPROACH FROM THE WEST. THIS COMBINED WITH ADEQUATE
CAPE AND INCREASING SHEAR WILL SET THE STAGE FOR NUMEROUS SHOWERS
AND THUNDERSTORMS ALONG WITH THE POTENTIAL FOR DAMAGING WINDS AND
LARGE HAIL. SOUTHERLY FLOW WILL ALSO PUMP IN HIGHER DEWPOINTS WITH
MORE EFFICIENT QPF PRODUCERS...LEADING TO A LOCALIZED FLASH
FLOOD THREAT. CONTINUED TRENDS AND RAISED POPS TO CATEGORICAL FOR
MOST AREAS INTO FRIDAY NIGHT.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
SHOWERS AND THUNDERSTORMS TO CONTINUE OVER THE EAST FRIDAY NIGHT
WITH IMPROVING CONDITIONS TO FOLLOW OVER MOST LOCATIONS EXCEPT FOR
AREAS ALONG AND EAST OF THE D.C/BALTIMORE METRO AND SOUTHERN MD
WHERE SHOWERS WILL HOLD IN LONGER AS THE FRONT STALLS OUT. THE
FRONT SHOULD CLEAR THE CWFA LATER SATURDAY OR EARLY SUNDAY WITH
DRY AND TRANQUIL WEATHER TO FOLLOW FOR SUNDAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
SFC HIGH PRESSURE SHIFTS EAST ACROSS THE CENTRAL MID ATLANTIC SUNDAY
INTO MONDAY...EXPECT DRY WEATHER WITH NEAR NORMAL MAX TEMPS OF MID
TO UPR 80S BOTH DAYS. AS THE HIGH PUSHES EAST MONDAY SOME SLY FLOW
UP THE CHESAPEAKE BAY /ALONG WITH BAY BREEZES/ MAY AID DEEP MOIST
CONVECTION...SO SLIGHT CHANCES FOR TSTMS WERE ADDED FOR SRN MD.
THE NEXT SHORTWAVE LOOKS TO APPROACH THE REGION MONDAY NIGHT AND
CROSS TUESDAY. POSSIBLE SCATTERED THUNDERSTORMS WITH THIS
DISTURBANCE...PARTICULARLY DURING THE DAY TUESDAY. SLY FLOW AHEAD OF
THIS WAVE WILL BRING TEMPS BACK ABOVE NORMAL...MAX TEMPS AROUND 90F
TUESDAY...AND PERHAPS INTO WEDNESDAY.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
MOSTLY VFR WITH OCCASIONAL MVFR CONDITIONS EXPECTED THROUGH THIS
EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL DOT THE REGION
THROUGH TONIGHT WITH OCCASIONAL IMPACTS TO THE TERMINALS. PATCHY
FOG...SOME LOCALLY DENSE WILL AFFECT THE REGION ONCE AGAIN.
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY INTO FRIDAY
NIGHT WITH HIGH IMPACT TO ALL TERMINALS. VFR WILL RETURN SATURDAY
INTO SUNDAY FOR MOST TERMINALS.
ISOLATED TO SCATTERED SHOWERS/STORMS RETURN FOR LATER MONDAY INTO
TUESDAY.
&&
.MARINE...
SOUTHERLY FLOW BEGINNING TO INCREASE ON THE WATERS AND THAT SHOULD
BE THE TREND. WILL KEEP SMALL CRAFT ADVISORIES IN PLACE.
SOUTHERLY CHANNELING WILL INCREASE EVEN FURTHER ON FRIDAY AND
DECIDED TO ISSUE A SMALL CRAFT ADVISORY FOR ALL OF THE CHESAPEAKE
BAY. SHOWERS AND THUNDERSTORMS WILL BE NUMEROUS ON FRIDAY LEADING
TO STRONG GUSTY WINDS AND HEAVY DOWNPOURS.
CONDITIONS WILL IMPROVE ON THE WATERS LATER SATURDAY AND
ESPECIALLY SUNDAY.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
ANZ530>533-537>542.
SMALL CRAFT ADVISORY FROM 10 AM TO 10 PM EDT FRIDAY FOR
ANZ530>534-538>543.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ534-543.
&&
SYNOPSIS...BAJ
NEAR TERM...KRW/BJL
SHORT TERM...BAJ
LONG TERM...BAJ
AVIATION...BAJ/KRW
MARINE...BAJ/KRWHazardous weather outlook, Aug 9, 8:25 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 825 PM EDT THU AUG 9 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 101000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 825 PM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 10 PM THIS EVENING FOR THE MARYLAND CHESAPEAKE BAY AND LOWER TIDAL POTOMAC RIVER. A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH TONIGHT FOR THE MARYLAND CHESAPEAKE BAY SOUTH OF SANDY POINT AND THE LOWER TIDAL POTOMAC RIVER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDESPREAD THUNDERSTORMS ARE EXPECTED FRIDAY AFTERNOON AND FRIDAY EVENING. SOME OF THESE THUNDERSTORMS MAY BE SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL...AND FLASH FLOODING. A SMALL CRAFT ADVISORY IS IN EFFECT FRIDAY FOR THE WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FRIDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-101000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 825 PM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY INTO FRIDAY EVENING. SOME OF THESE THUNDERSTORMS MAY BE SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL...AND FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FRIDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS.
In the hours before
Local storm report, Aug 9, 7:34 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
734 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HAIL 2 N BELMONT 39.10N 77.51W
08/09/2012 E0.88 INCH LOUDOUN VA TRAINED SPOTTER
&&
EVENT NUMBER LWX1201055
BJLSpecial weather statement, Aug 9, 7:39 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
739 PM EDT THU AUG 9 2012
MDZ501-502-WVZ050-504-100030-
HAMPSHIRE WV-EXTREME WESTERN ALLEGANY MD-
CENTRAL AND EASTERN ALLEGANY MD-EASTERN MINERAL WV-
739 PM EDT THU AUG 9 2012
...STRONG THUNDERSTORM TO AFFECT HAMPSHIRE...EXTREME WESTERN
ALLEGANY...CENTRAL AND EASTERN ALLEGANY AND EASTERN MINERAL
COUNTIES...
AT 739 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES WEST OF
FORT ASHBY...MOVING NORTH AT 15 MPH.
LOCATIONS IMPACTED INCLUDE CUMBERLAND...RIDGELEY AND LA VALE.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
PENNY-SIZE TO NICKEL-SIZE HAIL AND WIND GUSTS IN EXCESS OF 50 MPH CAN
BE EXPECTED WITH THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE
TREE BRANCHES. TAKE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3972 7846 3940 7871 3947 7890 3973 7888
3973 7847
TIME...MOT...LOC 2339Z 196DEG 15KT 3950 7880
KONARIKLocal storm report, Aug 9, 7:49 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
749 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 1 NE OELLA 39.29N 76.76W
08/09/2012 BALTIMORE MD DEPT OF HIGHWAYS
TREE DOWN AT NUWOOD DRIVE AND BALTIMORE NATIONAL PIKE.
&&
EVENT NUMBER LWX1201057
SBKSpecial weather statement, Aug 9, 7:57 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 757 PM EDT THU AUG 9 2012 MDZ004-009-010-VAZ042-100045- FREDERICK MD-MONTGOMERY MD-HOWARD MD-LOUDOUN VA- 757 PM EDT THU AUG 9 2012 ...STRONG THUNDERSTORMS TO AFFECT FREDERICK...MONTGOMERY...HOWARD AND LOUDOUN COUNTIES... AT 758 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF LUCKETTS TO 3 MILES SOUTH OF GERMANTOWN...MOVING NORTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE GERMANTOWN...BOYDS...POINT OF ROCKS... DAMASCUS...GREEN VALLEY AND BALLENGER CREEK. THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL THE STORMS HAVE PASSED. && LAT...LON 3940 7755 3934 7712 3910 7726 3915 7754 TIME...MOT...LOC 2358Z 203DEG 9KT 3917 7750 3915 7727 KONARIK
Local storm report, Aug 9, 8:07 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
807 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 1 ESE NORBECK 39.10N 77.06W
08/09/2012 M1.00 INCH MONTGOMERY MD TRAINED SPOTTER
&&
CORRECTED EVENT TIME...EVENT
EVENT NUMBER LWX1201056
SBKLocal storm report, Aug 9, 8:29 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
829 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 1 N NORBECK 39.12N 77.08W
08/09/2012 MONTGOMERY MD DEPT OF HIGHWAYS
TREE DOWN NEAR VICINITY OF ROUTE 650 AT GEORGIA AVENUE.
&&
EVENT NUMBER LWX1201058
SBKThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:45 PM EDT | Special Weather Statement | LWX | Montgomery | 45 min |
| Aug 9, 9:33 PM EDT | Special Weather Statement | LWX | Harford | 42 min |
| Aug 9, 10:01 PM EDT | Special Weather Statement | LWX | Allegany | 44 min |
| Aug 10, 6:14 AM EDT | Special Weather Statement | LWX | Howard | 31 min |
| Aug 10, 7:55 AM EDT | Special Weather Statement | LWX | Harford | 35 min |
| Aug 10, 4:38 PM EDT | Special Weather Statement | LWX | Washington | 52 min |
| Aug 10, 4:51 PM EDT | Severe Thunderstorm Warning | LWX | Washington | 39 min |
| Aug 10, 5:25 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Washington | 50 min |
| Aug 10, 6:07 PM EDT | Special Weather Statement | LWX | Carroll | 38 min |
| Aug 10, 6:43 PM EDT | Special Weather Statement | LWX | Carroll | 47 min |
| Aug 10, 7:29 PM EDT | Special Weather Statement | LWX | Carroll | 31 min |
| Aug 10, 7:50 PM EDT | Special Weather Statement | LWX | Frederick | 25 min |
Nearby
Flash Flood Warnings in Maryland, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.